Heabie geabies

Hello everyone.

I have an itchy sensation that runs up and down my spine, runs through my entire body and makes me curl into a fetal position, I would have to tense up my body for about 3 seconds to relieve (some what) of the creepy crawling sensation for about a min.

The feeling feels like electricity running through my veins and the only medication that gives me relief is an opiate type medication. I'm in no way dependent or addicted to any medication.

I wake up with this sensation and go to sleep with it, it brings me tears sometimes because I feel that I will never get better. Just think of an itch you get on your back but when you scratch it, it moves to another area but its deeper then skin deep and never gets "scratched"(relief)

I'm a 35yo male. Anyone have something that comes close in severity?? Please reply. Every comment is so appreciated!! Thank you dearly.

12 Replies

oldestnewest
  • Hello Pinshurt,

    That sounds horrible. I'm afraid I have no idea what is going on, though :(

    The closest thing I experience is that I get a kind of tingling feeling throughout my body. It comes along with a feeling of extreme weakness - a bit like the sensation one often has just before one is going to faint or vomit.

    It also tends to happen at specific times of day - especially early morning, before I get out of bed. If I get it then, I know I am going to have a bad day. This pattern makes me suspect it is related to some kind of circadian rhythm in hormone production or something similar.

    It doesn't sound like your thing, but I wonder if you have a pattern too - that might help discover what is going on for you? x

  • Hello. wow that sounds and must be a scary sensation(s) to be living with. I'm truly sorry from my heart to be reading what you are going through.

    The only thing I can think of is I was on a Selective Serotonin Re-uptake Inhibitor (SSRI) called paxil for about 12years but when I quit taking the medication 5+ years ago I had none of these sensations, it sort of just came on suddenly one day, 5+ years later I stopped the medication. Now it has only been increasing in severity. That's the only thing I can think of.

    May you get better and feel free to ask any specific question.

    Kind regards. (Yellow tulips sent) :)

  • Thanks for your very kind response, Pinshurt. Looking at the drug info on the internet for Paxil, I can see that "parasthesias such as electric shock sensations" have been reported on discontinuation, especially when withdrawal is done abruptly. So perhaps you are right?

    But this is way beyond my competence. I can send you a (virtual) bunch of the daffodils that are blooming hereabouts instead x

  • Thank you and I take them with a hug:)

    Once a week when I really need a decent nights rest I will take 20mg of codeine phosphate but that is about it. It takes away the "heabie geabies" completely!! but you must be very careful with this medication as it can be addictive if you do have an addictive personality(not implying you do, just giving the heads up) If you do decide to try it and a few other types of the same class of medication just be very very careful.

    :)

  • I get a funny feeling in my right thigh it's like electric pins and needles I tend to get it when I'm exhausted but only in the one particular place not sure why but I didn't ever experience it before diagnosis or before all my mess started, I just put this down to another symptom of Lupus??

  • Hello my friend. It just absolutely sux doesn't it when you don't exactly know where its coming from or what is causing it rrrrrrrr.. ticks me off. Um.. Samie I'm doing the exact same thing with putting my sensation(s) with my past history with Selective Serotonin Re-uptake Inhibitors use in the past. I'm not sure if you need advice or not but going to a neurologist, getting brain scans(to put your mind at some sort of ease). Could be a great idea but in reality they don't even know crap all.

    All I can say is when my sensations flare up I take one type of medication that completely eradicates all the discomfort and gives me "relief" for 8-12 hours and that's only once a week.

    This type of medication I take is only once a week(I deal with the discomfort for the week due to the medication being addictive(no thanks)

    Any other questions my friend please feel free to ask. Take care. :)

  • Hi Pinshurt,

    We published an article on our blog last year about coping with itchy rashes. It may be worth a look incase there are any tips that can help you to manage this symptom - lupusuk.org.uk/coping-with-...

  • Hello.

    This sounds familiar to me.

    One of my symptoms in 2013, leading to my diagnosis, was a crawling sensation on my back and on my head. So hard to explain it to people. I was constantly asking my husband to scratch my back for me. I hated it. It felt like something crawling underneath my skin.

    As for my head, I eventually realised that I had sores on my head and was losing hair - as in small bald patches and hair thinning too. So I think the sensation was just my active lupus. But before this realisation, I was constantly itching my head. I had 3 young children, aged 9, 8 and 5 and I worked in a school, so I convinced myself I had caught nits from somewhere. I nit combed my head a lot and checked my kids heads a lot, but no nits. I thought I was crawling with them.

    Luckily for me the hydroxychloroquine virtually stopped this. I can experience it now, with flares, but it is nowhere near as intense.

    Does your lupus effect your skin? Are you on medication?

    Wendy

  • Hello Wendy.

    I will definitely try hydroxychloroquine, anything to ease the feeling as long as it's non addictive but as usual I'll do my research on the drug(you know how we are lol)

    No I'm not on any medication only the one tab/week I take to ease the symptoms to whatever I have rrrrrr... :)

    Um, I also don't get an itchy scalp but I do love a head rub. So is an itchy scalp a major symptom of Lupus?

    Thank you for your comment and information dearly:) x

    Oh, Wendy I don't know if this is relevant but I don't get any rashes. Just thought I would mention this:)

  • OK. Well my crawling sensation was definitely linked to active lupus disease in my skin. I got a prescription for hydroxy from a Consultant Rheumatologist following my diagnosis. It isn't available over the counter and I've never heard of a GP prescribing it either. Has to be a Consultant I believe. Do you have other lupus symptoms?

  • I can't really help you much more. This is a lupus website, so unless you are pending a diagnosis for an auto immune / mixed connective tissue disease this isn't a site for you. I hope you find out what is causing your strange sensation but it doesn't sound Lupus skin related.

  • OK well I will stick around and see if someone else has anything similar. Don't lose your follicle!

You may also like...